Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/89682
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Offset configurations for single- and double-strand DNA inside single-walled carbon nanotubes
Author: Alshehri, M.
Cox, B.
Hill, J.
Citation: European Biophysics Journal With Biophysics Letters, 2014; 43(1):25-33
Publisher: Springer-Verlag
Issue Date: 2014
ISSN: 0175-7571
1432-1017
Statement of
Responsibility: 
Mansoor H. Alshehri, Barry J. Cox, James M. Hill
Abstract: Nanotechnology is a rapidly expanding research area, and it is believed that the unique properties of molecules at the nano-scale will prove to be of substantial benefit to mankind, especially so in medicine and electronics. Here we use applied mathematical modelling exploiting the basic principles of mechanics and the 6–12 Lennard-Jones potential function together with the continuum approximation, which assumes that intermolecular interactions can be approximated by average atomic surface densities. We consider the equilibrium offset positions for both single-strand and double-strand DNA molecules inside a single-walled carbon nanotube, and we predict offset positions with reference to the cross-section of the carbon nanotube. For the double-strand DNA, the potential energy is determined for the general case for any helical phase angle ϕ, but we also consider a special case when ϕ = π, which leads to a substantial simplification in the analytical expression for the energy. As might be expected, our results confirm that the global minimum energy positions for a single-strand DNA molecule and a double-strand DNA molecule will lie off axis and they become closer to the tube wall as the radius of the tube increases.
Keywords: Double-strand DNA (dsDNA); Single-strand DNA (ssDNA); Single-walled carbon nanotube (SWCNT); Equilibrium offset; Lennard-Jones potential
Rights: © European Biophysical Societies’ Association 2013
RMID: 0020134634
DOI: 10.1007/s00249-013-0936-7
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.